Alabama, 2005Damaging Wind in Alabama, September 24, 2005
September 24, 2005 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Sep 24, 2:50 AM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 24, 2:50 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
350 AM CDT SAT SEP 24 2005
.SYNOPSIS...FOR THE CURRENT FORECAST...FIRST 48 TO 72 HOURS WILL
HAVE RITA TO DEAL WITH...WITH THE REST OF THE PACKAGE MAINLY A DRY
PATTERN. CURRENTLY...RITA IS MOVING ONSHORE OVER LA AND TX...WITH THE
EYE COMING ONSHORE NEAR CAMERON. RITA IS MOVING INTO AN UPPER RIDGE
OVER THE SOUTHERN PLAINS/SOUTHEASTERN CONUS. AN UPPER SYSTEM IS
MOVING OVER THE GREAT BASIN AT THIS TIME..WITH A MEAN TROUGH
STRETCHING NORTH OVER WESTERN CA. LOCAL RADARS ARE SHOWING A WELL
DEVELOPED RAIN BAND OVER THE MISS RIVER...WITH SCATTERED SHOWERS
STRETCHING EASTWARD TO OVER THE WESTERN HALF OF THE FA AT THIS TIME.
KLIX RADAR IS SHOWING A BAND FILLING IN DRY SLOT OVER SOUTH-CENTRAL
LA...THOUGH. STILL GETTING HIGH WINDS ALONG THE COAST...WITH DAUPHIN
ISLAND REPORTING GRADIENT WINDS GUSTING OVER GALE FORCE AT TIMES AND
COASTAL FLOODING ALSO.
&&
.SHORT TERM (TODAY AND TONIGHT)...MAJOR HURRICANE RITA HAS MADE
LANDFALL JUST EAST OF THE SABINE PASS AND WILL ADVANCE NORTHWARD
NEAR THE TEXAS/LOUISIANA BORDER THROUGH TONIGHT. THE OUTER BANDS OF
RITA WILL CONTINUE TO AFFECT THE AREA TODAY...THEN TAPER OFF TONIGHT
AS RITA CONTINUES INLAND AND WEAKENS. WILL STAY WITH HIGH POPS
TODAY WITH SLIGHTLY LOWER POPS TONIGHT. PER INTERNAL
COORDINATION...WILL KEEP THE FLASH FLOOD WATCH IN EFFECT WITH THIS
ISSUANCE AND LET THE NEXT SHIFT REASSESS...ALTHOUGH THE RISK OF
FLASH FLOODING HAS DIMINISHED WITH HPC GRAPHICS DEPICTING .75 TO
1.25 INCHES OF ADDITIONAL RAINFALL THROUGH SATURDAY NIGHT. WILL
KEEP THE WIND ADVISORY IN EFFECT FOR THE COASTAL COUNTIES ALTHOUGH
THIS MAY BE ABLE TO BE DROPPED FOR THE NORTHWEST FLORIDA PORTION
LATER TODAY. WILL LIKEWISE KEEP THE COASTAL FLOOD WARNING IN PLACE
BUT THIS SHOULD BE ABLE TO BE TRIMMED BACK TO JUST THE ALABAMA COAST
LATER TODAY AS WELL.
.LONG TERM (SATURDAY THROUGH SATURDAY)...BEGINNING OF EXTENDED HAS
RITA MEANDERING AROUND OVER THE NORTHERN GULF COAST. MODELS AGREE
THAT SYSTEM OVER THE GREAT BASIN WILL SWING EASTWARD AND GIVE RITA A
KICK-OFF...LEAVING THE FA GENERALLY ON THE WEST SIDE OF UPPER
TROUGH...WITH FA UNDER GENERAL NORTHERLY FLOW.
&&
.MARINE...WILL CONTINUE WITH THE TROPICAL STORM WARNING FOR THE
OFFSHORE ALABAMA WATERS WITH A SMALL CRAFT ADVISORY ELSEWHERE. WILL
MENTION OCCASIONAL GUSTS TO GALE FORCE OVER THE ALABAMA WATERS AS
DPIA1 HAS BEEN REPORTING GUSTS TO 54 KNOTS IN SQUALLS WITH 35 KNOTS
GUSTS AT 42040. STRONG ONSHORE FLOW OF 25/25-30 KNOTS WILL SUBSIDE
TO 15/15-20 KNOTS BY SUNDAY NIGHT THEN GRADUALLY TAPER OFF THROUGH
WEDNESDAY. /29
&&
.FIRE WEATHER...HIGH WINDS WILL MAKE ANY BURNING HAZARDOUS OVER THE
NEXT 24 TO 48 HOURS...THOUGH A GOOD CHANCE OF RAIN WILL HELP KEEP
THINGS MOISTER THAN IT HAS BEEN BEFORE RITA. COMING WEEK WILL SEE
NORTHERNLY FLOW AS THE REMNANTS OF RITA MOVE EAST OF THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 84 77 85 74 / 100 70 70 60
PENSACOLA 83 77 84 75 / 100 70 60 40
DESTIN 85 77 84 75 / 100 70 60 40
EVERGREEN 83 72 86 70 / 100 70 70 50
WAYNESBORO 83 74 84 72 / 100 70 80 70
CAMDEN 84 72 86 70 / 100 70 90 70
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM
20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 7 AM SATURDAY TO 7 PM SATURDAY FOR
THE FOLLOWING ZONES: AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM AND COASTAL WATERS FROM
PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...AND MOBILE BAY.
COASTAL FLOOD WARNING UNTIL 7 AM SATURDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...AND LOWER MOBILE.
WIND ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES: LOWER
BALDWIN...AND LOWER MOBILE.
FL...COASTAL FLOOD WARNING UNTIL 7 AM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
ROSA.
WIND ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
ROSA.
SMALL CRAFT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...AND WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM.
MS...NONE.
&&
16/29
MILLER/EVERSOLEIn the hours before
Special weather statement, Sep 24, 3:27 AM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
427 AM CDT SAT SEP 24 2005
ALZ061>064-241045-
UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-UPPER MOBILE-
INCLUDING THE CITIES OF...DAUPHIN ISLAND AND DOWNTOWN MOBILE...
427 AM CDT SAT SEP 24 2005
...SQUALLS ON THE FAR EASTERN FRINGES OF HURRICANE RITA AFFECTING
THE MOBILE BAY AREA...
AT 425 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN SQUALLS...MOVING
NORTHWEST AT 45 MPH FROM THE OFFSHORE GULF WATERS AND ACROSS THE
MOBILE BAY AREA INTO PORTIONS OF MOBILE AND BALDWIN COUNTIES.
THE STRONGEST STORMS NOTED ON RADAR WERE BEING DETECTED 20 MILES
SOUTHEAST OF DAUPHIN ISLAND AND THE FORT MORGAN PENINSULA.
THESE SQUALLS WILL MOVE ONSHORE ACROSS THE DAUPHIN ISLAND...FORT
MORGAN AREAS AROUND 505 AM...LIKELY PRODUCING GUSTY WINDS AROUND 50
MPH IN ADDITION TO HEAVY RAINS. OTHER SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS ARE NOTED UP THE EASTERN SHORE OF MOBILE
BAY...INTO NORTHERN MOBILE COUNTY. THESE SHOWERS AND THUNDERSTORMS
ARE ALSO PRODUCING GUSTY WINDS BETWEEN 35 AND 45 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT. THERE IS A
POSSIBILITY THAT A FEW STORMS COULD BECOME STRONG ENOUGH TO PRODUCE
ISOLATED TORNADOES THIS MORNING. NWS FORECASTERS CONTINUE TO WATCH
RADAR DATA CLOSELY FOR THIS POSSIBILITY.
STAY TUNED FOR FURTHER UPDATES AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
Special weather statement, Sep 24, 3:27 AM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
427 AM CDT SAT SEP 24 2005
ALZ061>064-241045-
UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-UPPER MOBILE-
INCLUDING THE CITIES OF...DAUPHIN ISLAND AND DOWNTOWN MOBILE...
427 AM CDT SAT SEP 24 2005
...SQUALLS ON THE FAR EASTERN FRINGES OF HURRICANE RITA AFFECTING
THE MOBILE BAY AREA...
AT 425 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN SQUALLS...MOVING
NORTHWEST AT 45 MPH FROM THE OFFSHORE GULF WATERS...ACROSS THE
MOBILE BAY AREA INTO PORTIONS OF MOBILE AND BALDWIN COUNTIES.
THE STRONGEST STORMS NOTED ON RADAR WERE BEING DETECTED 20 MILES
SOUTHEAST OF DAUPHIN ISLAND AND THE FORT MORGAN PENINSULA.
THESE SQUALLS WILL MOVE ONSHORE ACROSS THE DAUPHIN ISLAND...FORT
MORGAN AREAS AROUND 505 AM...LIKELY PRODUCING GUSTY WINDS AROUND 50
MPH IN ADDITION TO HEAVY RAINS. OTHER SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS ARE NOTED UP THE EASTERN SHORE OF MOBILE
BAY...INTO NORTHERN MOBILE COUNTY. THESE SHOWERS AND THUNDERSTORMS
ARE ALSO PRODUCING GUSTY WINDS BETWEEN 35 AND 45 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT. THERE IS A
POSSIBILITY THAT A FEW STORMS COULD BECOME STRONG ENOUGH TO PRODUCE
ISOLATED TORNADOES THIS MORNING. NWS FORECASTERS CONTINUE TO WATCH
RADAR DATA CLOSELY FOR THIS POSSIBILITY.
STAY TUNED FOR FURTHER UPDATES AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
Thunderstorm Wind, Mobile
- When
- September 24, 4:35 AM CST to 4:37 AM CST
- Where
- Mobile County, Alabama Port
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 30.367, -88.117
High winds from a thunderstorm, that moved in from Mobile Bay, blew down several trees and power lines near Alabama Port.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, September 24 to 25, 20053 injured · $1.1 million · F3 · 2 events
- Tornadoes in Mississippi, September 24, 20051 death · 2 injured · $100,000 · F1 · 2 events
- Tornadoes in Mississippi, September 24, 20053 injured · $3.2 million · F2 · 2 events
- Tornadoes in Mississippi, September 24, 2005$2.2 million · F2 · 2 events
- Tornado in Mississippi, September 24, 2005$1.0 million · F2 · 1 event
- Tornadoes in Mississippi, September 24, 2005$925,000 · F2 · 2 events
- Tornado in Mississippi, September 24, 2005$680,000 · F2 · 1 event
- Hurricane in Texas, September 24, 20051 death · 4 events
- Rip Current in Florida, September 24, 20051 death · 1 event
- Hurricane in Louisiana, September 24 to 25, 2005$8.8 million · 9 events
- Hurricane in Mississippi, September 24 to 25, 2005$2.8 million · 24 events
- Tornado in Arkansas, September 24, 20055 injured · F2 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475416.